MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Entrapment of Device (1212); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.Vascular access was obtained via right femoral artery.The 24mm x 4.00-4.80mm, 70-90% stenosed target lesion was located in the mildly tortuous and severely calcified right coronary artery.A 330 cm rotawire and wireclip torquer and a 1.75 mm rotalink plus were selected for use.During the procedure, a non-boston scientific 7fr guide catheter with a non-boston scientific guidewire were used to cannulate the calcified right coronary artery but could not advance distally, so a non-boston scientific microcatheter was used to provide better support.Then, a rotawire guidewire was advanced through the microcatheter and the 1.75 mm rotalink plus was delivered to ablate the mid-right coronary artery.After ablation was carried out successfully for three runs, the rotalink plus was removed from the microcatheter.As the rotalink plus was removed via dynaglide mode, it was noted that the rotawire was kinked, the stalled option appeared, and the rota system (rotalink plus and rotawire) were stuck together and could not be removed pneumatically.The whole system was manually removed and the procedure completed with another of same device.No complications were reported and the patient was stable post procedure.
 
Additional Manufacturer Narrative
The device was returned for evaluation.The advancer, handshake connections, sheath, coil, burr and annulus were visually examined.Inspection of the device presented no damage or irregularities.Prior to removal of the rotawire, functional testing was performed by connecting the rotablator advancer to the rotablator console control system.When the foot pedal was pressed and the returned rotawire was inserted, the device stalled and would not run.During testing, the returned rotawire was able to be removed with resistance but was not able to be reinserted due to a kink in the rotawire.After removal of the returned rotawire, the rotablator advancer was connected to the rotablator console control system.When the foot pedal was pressed and the rotawire was removed, the device was able to reach and maintain optimal rpm with no resistance or issues.Additional testing was performed using a test rotawire.The test rotawire was able to be fully inserted and removed from the rotablator device with no resistance or issues.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14950350
Report Number2134265-2022-07670
Device Sequence Number6945388
Product Code MCX
UDI-Device Identifier08714729228370
UDI-Public08714729228370
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0028124606
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: MEDTRONIC JR 3.5 7 FR; GUIDE CATHETER: MEDTRONIC JR 3.5 7 FR; MICROCATHETER: TERUMO FINECROSS; MICROCATHETER: TERUMO FINECROSS
Patient Age54 YR
Patient SexMale